Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 14, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Feb 27, 2011, 11:11 AM CST for Crittenden County, Livingston County, Kentucky; Hardin County, Pope County, Illinois. It took effect at Mar 2, 2011, 12:00 PM CST. It was in force for 26 days.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 11:11 AM CST (17:11 UTC)
- In effect from
- Mar 2, 2011, 12:00 PM CST
- Expired
- Mar 28, 2011, 7:00 AM CDT
- In force
- 26 days
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
Counties Hardin County, IL, Pope County, IL, Crittenden County, KY, Livingston County, KY
The radar
The Paducah radar (KPAH), 52 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Golconda (GOLI2).
- Action stage
- 36 ft
- Minor stage
- 40 ft
- Moderate stage
- 49 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 27, 10:50 AM CST, 21 minutes earlier.
Area forecast discussion, Feb 27, 10:50 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1050 AM CST SUN FEB 27 2011
.UPDATE...
THIS UPDATE WILL TALK ABOUT SEVERE POTENTIAL. NO CHANGES TO THE
AVIATION SECTION.
&&
.DISCUSSION...
WARM FRONTAL BOUNDARY CONTINUES TO LIFT NORTH AND INTO THE AREA
LATE THIS MORNING. MID 60S TO LOWER 70S AIR JUST SOUTH OF US WITH
DEW POINTS IN THE LOWER 60S. ALTHOUGH NOT MANY BREAKS ARE SEEN
IN THE CLOUDS...THERE ARE SOME...AND AFTERNOON HEATING AND
INCREASING WIND FIELDS BY EVENING...COULD LEAD TO INCREASED
INSTABILITY AND SHEAR. MESO MODELS ARE DEPICTING CONVECTIVE
DEVELOPMENT TO OUR SOUTHWEST...PERHAPS ACROSS PORTIONS OF ARKANSAS
AND WEST TENNESSEE. SHOULD THIS OCCUR...THEY COULD BECOME SEVERE AND
SUPER CELLULAR IN NATURE AS THEY HEAD NORTHEAST INTO THE EVENING
HOURS. THE UPDATED STORM PREDICTION CENTER MODERATE RISK HAS CHANGED
LITTLE...WITH PROBABILITIES STILL THE SAME FOR THE SEVERE WEATHER
ELEMENTS.
WE WILL REMAIN UNDER THE GUN THROUGH THE NIGHT...AS ANOTHER ROUND
SHOULD MOVE IN FROM THE WEST LATER TONIGHT AND INTO THE EARLY
MORNING HOURS MONDAY. BEST CHANCE OF SUPERCELL STORMS SEEMS TO BE
THROUGH THE EVENING HOURS...WHEN STORM RELATIVE INFLUX WILL BE
MAXIMIZED WITH ADEQUATE SHEAR IN A BACKED SURFACE/BOUNDARY LAYER
ENVIRONMENT. AS THE NIGHT WEARS ON...WE MAY TRANSITION TO LINEAR
BOWING/QLCS SEGMENTS...AS THE SURFACE/BOUNDARY LAYER FLOW VEERS
MORE TO THE SOUTHWEST. WE STILL CANNOT RULE OUT THE POSSIBILITY
OF TORNADOES LATER TONIGHT INTO EARLY MONDAY MORNING. BUT THE
MODELS BY 12Z MONDAY ARE A TAD OUT OF PHASE WITH LOW TROP SHEAR
PROFILES DISPLACED MORE TO THE EAST OF THE INSTABILITY AXIS.
SEMANTICS AT THIS POINT GIVEN THE RISKS INVOLVED. BUT PERHAPS THIS
WILL GIVE SOME FOLKS A BETTER IDEA OF THE EVOLUTIONARY ASPECTS
THAT ARE BEING FORECAST BY THE MODELS.
NEEDLESS TO SAY...THIS COULD BECOME A PARTICULARLY DANGEROUS...
LIFE THREATENING SITUATION. DAMAGING WINDS...LARGE HAIL AND
TORNADOES...A FEW OF WHICH COULD BE STRONG...ARE ALL POSSIBLE.
NOT EVERYBODY WILL EXPERIENCE SEVERE WEATHER. NOT EVERYONE WILL
HAVE A TORNADO OR DAMAGING WINDS. BUT THE POTENTIAL IS THERE FOR
SELECT LOCATIONS TO BE SIGNIFICANTLY IMPACTED. BETTER TO BE
PREPARED THAN NOT. LETS GET THE MESSAGE OUT...THAT THE HAZARDS
COULD START AS EARLY AS...SAY...BY THIS EVENING...THEN AGAIN
AS THE NIGHT WEARS ON.
..NOLES..
&&
.AVIATION...
/FROM EARLY THIS MORNING/
STRONG WARM FRONT ALONG TENNESSEE/KENTUCKY BORDER AT 07Z WILL LIFT
NORTH ACROSS THE TAF SITES BETWEEN 12Z AND 17Z. WITH THE APPROACH OF
THE WARM FRONT...SOME MVFR CIGS AND VSBYS ARE LIKELY. THERE IS THE
POTENTIAL FOR SOME SHOWER AND THUNDERSTORM ACTIVITY WITH THE WARM
FRONT...ESPECIALLY AT THE KY TAF SITES. RADAR WILL BE
MONITORED...AND SHRA/TSTM MAY NEED TO BE ADDED TO TAFS SHORTLY. ONCE
THEY ARRIVE...MVFR CIGS WILL PERSIST MOST OF THE REST OF THE TAF
PERIOD. NUMEROUS THUNDERSTORMS WILL DEVELOP THIS EVENING WITH THE
APPROACH OF A STRONG STORM SYSTEM.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION
KY-WEBSTER.
MO...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-
JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION
IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
MY/JAPHazardous weather outlook, Feb 27, 3:23 AM CST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 323 AM CST SUN FEB 27 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-280930- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 323 AM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER THE QUAD STATE REGION TODAY AS A WARM FRONT LIFTS NORTRHWARD ACROSS THE AREA. ANY THUNDERSTORMS THAT DEVELOP TODAY ARE NOT EXPECTED TO BECOME SEVERE. SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER MUCH OF THE REGION. STORMS ARE EXPECTED TO INCREASE IN COVERAGE THROUGH THE NIGHT. DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE POSSIBLE. REFER TO THE SPECIAL WEATHER STATEMENT FOR MORE DETAILS. THERE IS SOME POTENTIAL FOR FLASH FLOODING TONIGHT. REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS. MINOR FLOODING WILL OCCUR ON THE LARGER MAINSTEM RIVERS...SUCH AS THE OHIO AND MISSISSIPPI RIVERS. REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE INTO EARLY MONDAY. STORMS ARE EXPECTED TO EXIT THE REGION FROM WEST TO EAST MONDAY MORNING. DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE POSSIBLE. REFER TO THE SPECIAL WEATHER STATEMENT FOR MORE DETAILS. THERE IS SOME POTENTIAL FOR FLASH FLOODING EARLY MONDAY. REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS. MINOR FLOODING WILL OCCUR ON THE LARGER MAINSTEM RIVERS...SUCH AS THE OHIO AND MISSISSIPPI RIVERS. REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE STRONGLY ENCOURAGED TO MONITOR THE LATEST INFORMATION AVAILABLE AS ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AND TONIGHT. JP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 1:21 AM CST | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 32 hr |
| Feb 27, 11:11 AM CST | River Flood Warning | PAH | Daviess | 22 days |
Nearby
River Flood Warnings in Kentucky, 2011River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.